MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Catalog Number 121616
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post kidney biopsy, the patient allegedly had macroscopic hematuria.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: seven sealed monopty biopsy needles were returned for evaluation.Visual inspections and functional testing was performed.No anomalies were noted and the devices functioned properly under laboratory conditions.The devices were able to prime, fire and obtain samples without issue.However, the investigation is inconclusive as the original sample was not returned for evaluation, specific procedural factors (i.E.Patient tissue) could not be replicated and no objective evidence is available to confirm a device issue linking to the reported patient hematuria.Per the reported event details, the patient presents with history of hypertension diabetes and proteinuria.While a definitive root cause could not be determined based upon available information, it is possible that patient factors may have contributed to the reported event.Although no issues were reported with the device during sampling, it is unknown if procedural issue may have also contributed to the reported event.It should be noted that per the instructions for use (ifu), "post-biopsy patient care may vary with the biopsy technique utilized and the individual patient¿s physiological condition.Observation of vital signs and other precautions should be taken to avoid and/or treat potential complications that may be associated with biopsy procedures." also, "potential complications associated with core biopsy procedures are site specific and include, but are not limited to: hematoma; hemorrhage; infection; adjacent tissue injury; pain; bleeding; hemoptysis; hemothorax; non-target tissue, organ or vessel perforation; pneumothorax; and air embolism." labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7293098
Report Number2020394-2018-00146
Device Sequence Number1212622
Product Code KNW
UDI-Device Identifier00801741084614
UDI-Public(01)00801741084614
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number121616
Device Lot NumberREBS2449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR
Patient Weight87